MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26924
Medical Device Problem Codes Difficult to Insert (1316); Premature Activation (1484); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent inadvertently deployed.A 7 x 40 x 130 innova vascular self-expanding stent was selected for use.After a non-boston scientific balloon ruptured and a possible fragment broke off, it was decided to pin the fragment with a stent in the superficial femoral artery.Upon insertion into the 7fr sheath, there was resistance.The stent could not be advanced in the sheath and was removed.Upon removal, the physician was checking the tip to see if there was an issue with the deployment system and partially deployed the stent in doing so.Upon removing the stent off the guidewire, the deployment system was pulled, completely deploying the stent.After further investigation, the non-boston scientific balloon was found lodged in the sheath.The procedure was completed without a stent.While it was originally planned to jail a piece of the balloon that broke off just outside the sheath, the stent was not needed since the balloon and balloon shaft was found jammed inside the sheath.The sheath and balloon were removed.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by manufacturer: returned product consisted of an innova vascular self-expanding stent system.The outer sheath, tip, inner sheath, and the remainder of the device were checked for damage.Visual examination revealed a kink to the outer sheath at the nosecone.The stent was no longer inside the device.Microscopic examination revealed no additional damages.The lock was missing while the pull rack and middle sheath were no longer in the manufactured position.Device to device interaction test was performed by inserting the device through a test sheath.The device was able to pass through without any issues.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16485798
Report Number2124215-2023-09824
Device Sequence Number17832225
Product Code NIP
UDI-Device Identifier08714729874089
UDI-Public08714729874089
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26924
Device Catalogue Number26924
Device Lot Number0030301834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown